Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 36, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 7, 2016, 1:19 PM MDT for Lincoln County, Teton County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 1:19 PM MDT (19:19 UTC)
- Expired
- Aug 7, 2016, 2:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lincoln County, WY, Teton County, WY
The radar
The Pocatello radar (KSFX), 160 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142
WUUS55 KRIW 071919
SVRRIW
WYC023-039-072000-
/O.NEW.KRIW.SV.W.0036.160807T1919Z-160807T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
119 PM MDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN TETON COUNTY IN NORTHWESTERN WYOMING...
NORTHWESTERN LINCOLN COUNTY IN WEST CENTRAL WYOMING...
* UNTIL 200 PM MDT
* AT 118 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALPINE...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HOBACK AROUND 155 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF ON OR NEAR WATER...GET AWAY AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4331 11104 4355 11079 4330 11035 4329 11038
4329 11058 4321 11058 4303 11104
TIME...MOT...LOC 1918Z 232DEG 31KT 4313 11107
HAIL...1.25IN
WIND...60MPH
$$
133 follow-up statements
027
WWUS55 KRIW 071930
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
130 PM MDT SUN AUG 7 2016
WYC023-039-072000-
/O.CON.KRIW.SV.W.0036.000000T0000Z-160807T2000Z/
TETON-LINCOLN-
130 PM MDT SUN AUG 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTHWESTERN TETON AND NORTHWESTERN LINCOLN COUNTIES...
AT 129 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
ALPINE...MOVING NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HOBACK AROUND 200 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4331 11104 4355 11079 4330 11035 4329 11038
4329 11058 4321 11058 4303 11104
TIME...MOT...LOC 1929Z 232DEG 27KT 4317 11100
HAIL...1.50IN
WIND...60MPH
$$
13436
WWUS55 KRIW 071943
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
143 PM MDT SUN AUG 7 2016
WYC023-039-072000-
/O.CON.KRIW.SV.W.0036.000000T0000Z-160807T2000Z/
TETON-LINCOLN-
143 PM MDT SUN AUG 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTHWESTERN TETON AND NORTHWESTERN LINCOLN COUNTIES...
AT 143 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF HOBACK...OR 9 MILES NORTHEAST OF ALPINE...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HOBACK AND RAFTER J RANCH AROUND 200 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4331 11104 4355 11079 4330 11035 4329 11038
4329 11058 4321 11058 4303 11104
TIME...MOT...LOC 1943Z 232DEG 31KT 4325 11087
HAIL...1.00IN
WIND...60MPH
$$
13836
WWUS55 KRIW 071958
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
158 PM MDT SUN AUG 7 2016
WYC023-039-072007-
/O.EXP.KRIW.SV.W.0036.000000T0000Z-160807T2000Z/
TETON-LINCOLN-
158 PM MDT SUN AUG 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TETON AND
NORTHWESTERN LINCOLN COUNTIES WILL EXPIRE AT 200 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL IS STILL POSSIBLE IN THE NORTHERN STAR VALLEY AS ANOTHER STRONG
STORMS MOVES IN.
LAT...LON 4331 11104 4355 11079 4330 11035 4329 11038
4329 11058 4321 11058 4303 11104
TIME...MOT...LOC 1950Z 232DEG 31KT 4325 11087
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:55 PM MDT, 24 minutes earlier.
Area forecast discussion, Aug 7, 12:55 PM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1255 PM MDT SUN AUG 7 2016 .SHORT TERM...Today through Tuesday night Imagery shows large broad ridge across most of the CONUS except for the coastal areas where trofs reside. Center of the upper high remains largely over the southern plains. This combined with surface high pressure across the northern and central plains and heat induced low pressure over the desert SW continues to produce monsoon conditions from eastern AZ across NM and north through CO with more in the way of leftovers available to Wyoming today. The CWA remains on the western portion of the upper ridge...with some modest EPAC moisture making its way towards NW WY on Sunday. This will keep the FA under upper SW flow with a ridge riding shortwave moving through the flow and into western WY by mid-day, helping to initiate convection ahead of a weak cold front during the afternoon and evening periods. Today, chances for measurable precip will be delivered as showers and thunderstorms across western WY by early afternoon followed by the area east of the divide by late afternoon and evening. Again, not overly heavy rain here, but still some of the better showers and thunderstorms will be able to produce between a tenth and three tenths of liquid along with perhaps some small hail and gusty winds(as usual). This increased moisture will also keep fire danger out of Red Flag territory for another day as RH values remain in the 20s or higher west of the Divide...with mid and upper teens to mid 20s (percent) east of the Divide. However, forecast DCAPE in excess of 1200 j/kg would suggest that storms will again produce outflow/microburst winds greater than 50 mph at times...especially late this afternoon and evening. Monday and to some extent Tuesday will be a weaker version of the the weather today...except for Tuesday being nearly devoid of precipitation chances as moisture return begins to be cut-off to the east of the FA. Otherwise, surface winds will turn more out of the southwest within the drying lower levels as a weak front pushes into eastern WY on Monday...then under building low pressure across eastern WY on Tuesday. RH values look to drop significantly both days, ranging from the single digits to around 20 percent for most of the FA. This together with southwesterly surface flow gusting between 20 and 30 mph at times in the afternoon may produce near Red Flag conditions in the afternoon...buoyed by some possible isolated, mostly dry, thunderstorms east of the Divide on Monday. A Fire Weather Watch has been issued for portions of southwestern, southern and central WY for Monday afternoon and early evening. This will likely be repeated for much of the same area...with Natrona county added in...on Tuesday. .LONG TERM...Wednesday Through Sunday Synopsis...A cold front will push across northern and western Wyoming on Wednesday and through the rest of the area Wednesday night. Another day of critical fire weather conditions is expected across the south and central, south of the cold front. Cooler weather will follow on Thursday with chances of showers and thunderstorms. A ridge of high pressure will build in next weekend for dry weather and a return to above normal temperatures. Discussion...Medium-range models show split upper trough moving across the Rockies Wednesday and Thursday. GFS and ECMWF in good agreement with northern upper low tracking ENE along the Montana/Canadian border Wednesday, lifting NE on Thursday. Broad upper trough lingers over the Great Basin Wednesday and drifts east across the area on Thursday. GFS is a bit more progressive with this southern stream trough than ECMWF, but GFS also lifts more monsoonal moisture across the area late Wednesday/Wednesday night. Not expecting much precipitation south of frontal boundary positioned over northern Wyoming Wednesday afternoon, with dry and warm southwest flow remaining across the south and central through the afternoon, and any thunderstorms expected to be mainly dry. After a rough start to fire weather through midweek, upper trough/cold front passage will offer relief on Thursday with temperatures 10-15F cooler with a fair chance of wetting rain (scattered showers and thunderstorms) across the south and central. Slightly unstable NW flow will result in isolated to scattered showers and thunderstorms along and east of the Divide Friday with temperatures remaining on the cool side. && .AVIATION.../18Z ISSUANCE/ Scattered showers and thunderstorms will prevail over the west through this evening...more numerous in the mountains. East of the divide...storms will be more widely scattered except near the foothill locations. Wind gusts to 40 knots or more will occur with some storms. Local MVFR conditions may occur due to heavy rain with stronger storms along with hail. A few showers or isolated thunderstorms will linger during the overnight hours. Monday will be drier with just isolated showers and thunderstorms. && .FIRE WEATHER... ...Fire Weather Watch for portions of southwestern, southern and central Wyoming Monday... Fire danger will remain moderate to elevated today for all zones...then elevated to near extreme Monday and Tuesday. Today, some modest mid level moisture continues across the forecast area as southern to easterly components to the low and mid level flow keep RH just on the good side of critical. Expect widely scattered to scattered showers and thunderstorms west of the Divide by mid-day ...then isolated to widely scattered east of the Divide and across the far southern WY border area by late afternoon and evening. Best precipitation values under the heavier shower/storm cores across the western zones will generally range up to a quarter of an inch with much less expected elsewhere. As it looks now, Monday and Tuesday will possibly see more in the way of critical fire weather across portions of southern and central Wyoming as RH values drop back into the single digits and teens (percent) for much for much of the lower elevations...with only lower 20s in the mountain zones. At the same time, winds will increase out of the southwest across most of the area west of the Divide and into portions of central WY. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Monday afternoon through Monday evening for WYZ277>279-283-289. && SHORT TERM...Braun LONG TERM...AEM AVIATION...PS FIRE WEATHER...Braun
Hazardous weather outlook, Aug 7, 2:48 AM MDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 248 AM MDT SUN AUG 7 2016 WYZ001>020-022>030-081100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 248 AM MDT SUN AUG 7 2016 ...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING MONDAY AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS MONDAY AND WEDNESDAY WITH SOME STRONG WIND GUSTS POSSIBLE. THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE URGED TO REPORT HAIL AND WIND GUSTS OVER 45 MPH. THANK YOU.
In the hours before
Special weather statement, Aug 7, 11:52 AM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1152 AM MDT SUN AUG 7 2016 WYZ001-072000- YELLOWSTONE NATIONAL PARK- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL 1152 AM MDT SUN AUG 7 2016 THUNDERSTORMS WITH FREQUENT LIGHTING...BRIEF HEAVY RAIN AND HAIL WILL CONTINUE TO MOVE QUICKLY NORTHEAST ACROSS YELLOWSTONE NATIONAL PARK THROUGH THE AFTERNOON HOURS. SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY AND INTO THE EVENING HOURS. BE ALERT FOR PERIODS OF THUNDERSTORMS ACROSS THE PARK TODAY. TAKE SHELTER INDOORS IF POSSIBLE. IF HIKING...GET OFF EXPOSED AND HIGHER ELEVATIONS QUICKLY IF YOU SEE A STORM APPROACHING. BESIDES THE DANGEROUS LIGHTNING...STRONG WIND GUSTS OF 40 TO 50 MPH OR EVEN HIGHER WILL BE POSSIBLE WITH STORMS TODAY. TEAM RIVERTON
Special weather statement, Aug 7, 12:18 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1218 PM MDT SUN AUG 7 2016
WYZ012-014>016-071845-
TETON AND GROS VENTRE MOUNTAINS-WIND RIVER MOUNTAINS WEST-WIND RIVER
MOUNTAINS EAST-UPPER WIND RIVER BASIN-
1218 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TETON AND
NORTHWESTERN FREMONT COUNTIES UNTIL 1245 PM MDT...
AT 1217 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF UNION PASS...OR 26 MILES WEST OF DUBOIS...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROOKED CREEK GUEST RANCH AND LAVA MOUNTAIN FIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 4379 11024 4366 10992 4365 10991 4366 10990
4360 10976 4339 11012 4350 11032
TIME...MOT...LOC 1817Z 216DEG 17KT 4351 11017
13Special weather statement, Aug 7, 12:21 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1221 PM MDT SUN AUG 7 2016 WYZ012-013-071845- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- 1221 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY UNTIL 1245 PM MDT... AT 1220 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAFTER J RANCH...OR NEAR JACKSON...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JACKSON...MOOSE...RAFTER J RANCH...TETON VILLAGE...KELLY... GROS VENTRE JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON. IF ON OR NEAR WATER...GET OUT AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. && LAT...LON 4331 11067 4343 11089 4373 11075 4350 11032 TIME...MOT...LOC 1820Z 216DEG 17KT 4342 11072 13
Special weather statement, Aug 7, 12:28 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1228 PM MDT SUN AUG 7 2016 WYZ012-013-024-025-071900- SALT RIVER AND WYOMING RANGES-TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN FOOTHILLS-JACKSON HOLE- 1228 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 100 PM MDT... AT 1228 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOBACK...OR 11 MILES NORTHEAST OF ALPINE...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JACKSON...WILSON...HOBACK...RAFTER J RANCH AND TETON VILLAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON. IF ON OR NEAR WATER...GET OUT AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. && LAT...LON 4310 11077 4329 11104 4362 11089 4334 11027 TIME...MOT...LOC 1828Z 223DEG 32KT 4328 11084 13
Special weather statement, Aug 7, 12:47 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1247 PM MDT SUN AUG 7 2016
WYZ002-016-071915-
ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN-
1247 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PARK AND
NORTHWESTERN FREMONT COUNTIES UNTIL 115 PM MDT...
AT 1246 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PINNACLE BUTTES...OR 17 MILES NORTHWEST OF DUBOIS...MOVING
NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINNACLE BUTTES...PINNACLE CAMPGROUND...PINNACLES CAMP GROUND AND
DOUBLE CABIN CAMPGROUND.
LAT...LON 4414 10969 4385 10923 4362 10984 4365 10987
4365 10989 4372 10998 4376 11000 4377 11000
TIME...MOT...LOC 1846Z 227DEG 36KT 4374 10985
13Special weather statement, Aug 7, 12:58 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1258 PM MDT SUN AUG 7 2016
WYZ012-013-015-071930-
TETON AND GROS VENTRE MOUNTAINS-WIND RIVER MOUNTAINS EAST-JACKSON
HOLE-
1258 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TETON COUNTY UNTIL
130 PM MDT...
AT 1257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF KELLY...OR 16 MILES SOUTHEAST OF MOOSE...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TURPIN MEADOW LODGE...RED HILLS CAMPGROUND...
TURPIN MEADOW CAMPGROUND...CRYSTAL CREEK CAMPGROUND...
ATHERTON CREEK CAMPGROUND...HATCHET CAMPGROUND...
TOGWOTEE MOUNTAIN LODGE...BUFFALO RANGER STATION AND HATCHET RESORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 4392 11030 4355 10989 4354 10995 4359 11005
4351 11005 4343 11043 4358 11057
TIME...MOT...LOC 1857Z 237DEG 27KT 4355 11042
13The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:26 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| Aug 6, 10:58 PM MDT | Fire Weather Watch | RIW | Fremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta | 22 hr |
| Aug 7, 10:28 AM MDT | Special Weather Statement | RIW | Teton | 32 min |
| Aug 7, 10:52 AM MDT | Special Weather Statement | RIW | Teton | 23 min |
| Aug 7, 10:57 AM MDT | Severe Thunderstorm Warning | RIW | Teton | 48 min |
| Aug 7, 11:39 AM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 7, 11:43 AM MDT | Special Weather Statement | RIW | Lincoln | 32 min |
| Aug 7, 12:01 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 44 min |
| Aug 7, 12:18 PM MDT | Special Weather Statement | RIW | 27 min | |
| Aug 7, 12:21 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 12:28 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 7, 12:47 PM MDT | Special Weather Statement | RIW | 28 min | |
| Aug 7, 12:58 PM MDT | Special Weather Statement | RIW | Teton | 32 min |
| Aug 7, 1:33 PM MDT | Special Weather Statement | RIW | Teton | 27 min |
| Aug 7, 1:34 PM MDT | Special Weather Statement | RIW | Park | 26 min |
| Aug 7, 2:00 PM MDT | Special Weather Statement | RIW | Park | 30 min |
| Aug 7, 2:02 PM MDT | Special Weather Statement | RIW | 28 min | |
| Aug 7, 2:06 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 2:10 PM MDT | Special Weather Statement | RIW | Teton | 35 min |
| Aug 7, 2:14 PM MDT | Special Weather Statement | RIW | Sweetwater | 31 min |
| Aug 7, 2:24 PM MDT | Special Weather Statement | RIW | Lincoln | 36 min |
| Aug 7, 2:27 PM MDT | Special Weather Statement | RIW | 33 min | |
| Aug 7, 2:34 PM MDT | Special Weather Statement | RIW | Lincoln | 26 min |
| Aug 7, 2:37 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| Aug 7, 2:51 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 2:55 PM MDT | Special Weather Statement | RIW | Fremont | 35 min |
| Aug 7, 2:57 PM MDT | Special Weather Statement | RIW | Lincoln | 33 min |
| Aug 7, 3:06 PM MDT | Special Weather Statement | RIW | Big Horn | 24 min |
| Aug 7, 3:08 PM MDT | Special Weather Statement | RIW | Big Horn | 37 min |
| Aug 7, 3:10 PM MDT | Special Weather Statement | RIW | Uinta | 35 min |
| Aug 7, 3:30 PM MDT | Special Weather Statement | RIW | Big Horn | 30 min |
| Aug 7, 3:36 PM MDT | Special Weather Statement | RIW | Lincoln | 24 min |
| Aug 7, 3:38 PM MDT | Special Weather Statement | RIW | Teton | 37 min |
| Aug 7, 3:39 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Aug 7, 4:02 PM MDT | Special Weather Statement | RIW | Fremont | 28 min |
| Aug 7, 4:08 PM MDT | Special Weather Statement | RIW | Hot Springs | 22 min |
| Aug 7, 4:09 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Aug 7, 4:13 PM MDT | Special Weather Statement | RIW | Big Horn | 32 min |
| Aug 7, 4:15 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 30 min |
| Aug 7, 4:30 PM MDT | Special Weather Statement | RIW | Washakie | 30 min |
| Aug 7, 4:39 PM MDT | Special Weather Statement | RIW | Lincoln | 36 min |
| Aug 7, 4:48 PM MDT | Special Weather Statement | RIW | Sublette | 42 min |
| Aug 7, 5:12 PM MDT | Special Weather Statement | RIW | Sublette | 48 min |
| Aug 7, 5:28 PM MDT | Special Weather Statement | RIW | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.